What are complications associated with guttate psoriasis?

Updated: Oct 03, 2019
  • Author: Kirstin Altman, MD; Chief Editor: Dirk M Elston, MD  more...
  • Print
Answer

Answer

Physicians should watch for possible hypersensitivity reactions to the above-mentioned antimicrobials, especially to penicillin. If hypersensitivity is suspected, the drug should be immediately discontinued. Patients who are hypersensitive to penicillin generally do well on erythromycin. Cephalosporins can also cover streptococci, but some cross-sensitivity with penicillins has been documented.

Areas of the skin that have been treated with high-potency topical steroids for long periods may show some atrophy, telangiectases, and hypopigmentation. Shifting to a preparation with a lower potency or to another treatment modality should be considered.

Patients on PUVA may experience a number of adverse effects, such as nausea and vomiting. These effects are sometimes remedied by taking psoralen pills after a meal. The psoralen-induced photosensitivity persists up to 24 hours after administration of the drug. Patients should be adequately informed about the need to wear protective lenses and to avoid sun exposure during this period.


Did this answer your question?
Additional feedback? (Optional)
Thank you for your feedback!